MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NAVIGATOR HD; ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION NAVIGATOR HD; ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY
Model Number M0062502220
Medical Device Problem Codes Peeled/Delaminated (1454); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6) hospital.Block h6: imdrf device code a040506 captures the reportable event of sheath peeled.
 
Event or Problem Description
It was reported that during the procedure a navigator access sheath device was used with a flexible endoscope; however, an abrasion of the coating was found inside the sheath.The detached vinyl was retrieved from inside the sheath using a forceps and it did not fell off inside the patient.The procedure was completed with another of the same device without patient complications.
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name: a hospital of university of occupational and environmental health block h6: imdrf device code a040506 captures the reportable event of sheath peeled.Block h11: investigation result the returned navigator device was analyzed, and a visual evaluation noted that the inner lining detached/separated from the navigator sheath.Microscopic examination was performed, and sheath returned broken at the proximal section.Additionally, there was evidence of whitened areas near the breakage indicating the device was submitted to tension.With all the available information, boston scientific concludes that the reported event of sheath peeled was confirmed.It is possible that the reported sheath broken could be related to handling and manipulation of the device during procedure, it is probable that an excess of force applied to the device such as operational factors during the use could broke the sheath.Additionally, the navigator was used with a flexible endoscope, it is possible that operational factors, interaction/handling with the flexible endoscope during the procedure could have led to reported sheath peeled.Based on the analysis results, an investigation conclusion code of adverse event related to procedure was assigned to this investigation.
 
Event or Problem Description

Brand Name
NAVIGATOR HD
Common Device Name
ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19702874
Report Number2124215-2024-41785
Device Sequence Number18072401
Product Code FED
UDI-Device Identifier08714729837978
UDI-Public08714729837978
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140323
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2026
Device Model NumberM0062502220
Device Catalogue Number250-222
Device Lot Number0033169064
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2024
Supplement Date Received by Manufacturer07/23/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown